MAUDE Adverse Event Report: MICROVENTION, INC. WEB 27 SL 8X3; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB 27 SL 8X3; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W2-8-3-MVI
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: a web sl, 8x3 device was prepared by an experienced user.The web was advanced into a microcatheter.The web was opened in a basilar aneurysm.This web did not detach first time when the detachment cycle was run on the detachment controller.The physician dried the end of the web pusher wire and seated the pusher wire at a 90 degree rotation of the detachment controller and repeated the detachment cycle using the detachment controller once more.The microcatheter was tracked forward over the web pusher wire to massage the proximal web marker and detachment zone.The microcatheter caused spontaneous mechanical fracture of the detachment zone.The web detached in the desired anatomical location embolizing the basilar aneurysm.Patient is alive and was not affected by this device complaint.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer.However, the pusher wire of the web system used in the procedure was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: brand name, model number and udi in section d were corrected.Items returned for evaluation: elivery system (pusher).Dispenser hoop.Items not returned for evaluation: web implant.Introducer.Microcatheter.Controller.The visual analysis of the returned items found the implant to be separated from delivery system and was not returned for evaluation , and the hypotube bent at the middle section.Tested the returned device with an in-house controller and gave green lights.The delivery system resistance was measured and found to be within specification.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched, which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The heater coil did show signs of controller activation as indicated by the melted tether and liner.The investigation of the returned web system found the implant separated from the delivery system, the hypotube bent at the middle section, and the heater coil windings stretched.The implant was not returned for evaluation as it was detached in the desired anatomical location as described in the reported event.The device passed continuity and resistance testing.The heater coil liner was found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the hypotube damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
WEB 27 SL 8X3
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19419475
Report Number2032493-2024-00427
Device Sequence Number8567810
Product Code OPR
UDI-Device Identifier00842429107140
UDI-Public(01)00842429107140(11)230808(17)280731(10)0000400418
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW2-8-3-MVI
Device Lot Number0000400418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIA 27 MICROCATHETER, WDC-2 DETACHMENT CONTROLLER
Patient Age21 YR
Patient SexMale